MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number A35HPV06040080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a fortrex pta balloon during procedure.It was reported that the balloon entered the stenotic lesion through the guide wire.The first time the pressure pump was used to pressurize, the pressure could not be pressurized, and the pressure leaked.After the balloon was pulled out, it was found that the balloon leaked after being pressurized.The insertion site was treated with iodophor for skin disinfection prior to product placement.The leak was noted at the connection between the balloon and the shaft.There was a small water column flowing out of the leak.The device was safely removed from the patient.Physician replaced with medtronic balloon of the same model and completed the operation.There was no patient injury.
 
Additional Manufacturer Narrative
Device evaluation the balloon returned in its post inflated state with biologics visible on the balloon profile.Visual inspection under a microscope shows both marker bands are intact.A 20ml water filled syringe was used to flush the device and a 0.035¿ guidewire was loaded through the tip and exited the inflation port of the hub without any difficulty.An indeflator with pressure gauge was used to inflate the balloon, but no pressure could be maintained, and the balloon exhibited a leak at the proximal end of the balloon.A microscopic inspection of the balloon revealed a tear just proximal to the proximal marker band where the leak is located.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12437761
Report Number2183870-2021-00324
Device Sequence Number3655444
Product Code LIT
UDI-Device Identifier00763000105983
UDI-Public00763000105983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberA35HPV06040080
Device Catalogue NumberA35HPV06040080
Device Lot NumberB102122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/21/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight45